Alert archive / Tennessee / River Flood Advisories in 2017

River Flood Advisory 72, NWS Nashville, TN

December 24, 2017Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Dec 24, 2017, 2:53 AM CST for Davidson County, Tennessee. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2017, 2:53 AM CST (08:53 UTC)
Expired
Dec 24, 2017, 6:43 PM CST
In force
16 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Nashville (NAST1). The gauge peaked at 30.91 ft at Dec 24, 2017, 1:00 PM CST.

actionminormoderate304012/2412/2512/26
Action stage
30 ft
Minor stage
40 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 23, 1:33 PM CST, 13 hours 20 minutes earlier.

Area forecast discussion, Dec 23, 1:33 PM CST, 13 hours 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
133 PM CST Sat Dec 23 2017

.DISCUSSION...

Cold front has finally cleared the mid state with high pressure
now building in from the northwest. Still, considerable low clouds
remain, and Middle Tennessee won't actually scatter out until
after the next shortwave passage tomorrow evening. The deepest
moisture will stay to our north with this next system, although
the mid state will get a glancing blow, mainly across our north,
with a chance of light rain tomorrow afternoon and possibly some
light snow across the Cumberland Plateau on Sunday evening. High
pressure will remain situated to our west for the foreseeable
future so that the cold air will be reinforced beginning tomorrow
night as lows drop well into the 20's. In fact, we won't see any
appreciable return flow until sometime after the 7-day forecast
period. That means temperatures from tomorrow through at least
next Saturday will remain entirely below normal by several
degrees. The GFS & ECMWF start to diverge toward the end of next
week, but both suggest some sort of active system by Thursday or
Friday that would include wintry precipitation, although
confidence in timing and impact is quite low at this time.

&&

.AVIATION...
18Z TAF DISCUSSION.

Passing frontal boundary now near CSV...with associated heavy precip
well east. In its wake however...Deck of low CIGs extents well up
stream...as well as light showers/patchy drizzle. lingering deep
low-level moisture expected to keep conditions MVFR/IFR mainly
with CIGs today...and both CIGs/VSBYs tonight as fog/drizzle
development again probable. VSBY may improve after 14z/SUN but
CIGs likely to remain low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      34  45  25  38  26 /   0  30  20   0  10
Clarksville    30  42  23  37  24 /   0  30  10   0  10
Crossville     35  44  20  33  23 /  10  30  30   0   0
Columbia       34  45  24  39  25 /   0  20  10   0  10
Lawrenceburg   35  46  24  39  25 /   0  20  20   0  10
Waverly        32  42  24  38  25 /   0  30  10   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........07
Hazardous weather outlook, Dec 23, 10:06 AM CST, 16 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1006 AM CST Sat Dec 23 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-241130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1006 AM CST Sat Dec 23 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Some rivers and bigger streams will remain in flood today and
tonight. Most smaller streams have peaked and are expected to
drop below flood stage by evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:01 PM CSTRiver Flood AdvisoryOHXCheatham3 hr
Dec 23, 11:03 PM CSTRiver Flood AdvisoryOHXDavidson20 hr
Dec 24, 1:58 AM CSTRiver Flood AdvisoryOHXMontgomery26 hr
Dec 24, 8:49 AM CSTRiver Flood AdvisoryOHXMontgomery, Robertson6 hr

Nearby

River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.